RELAPSED PULMONARY TB- STILL DRUG SENSITIVE _?

 
print

Author:
Question
Case:- A 14 years old girl presented with fever, cough and loss of appetite for 5 months and hemoptysis 3 days ago. She was on antituberculous therapy {ATT} since the past 6 months but had no relief. Her elder sister was also suffering from TB. Currently the patient was on Isoniazid, Rifampicin, Ethambutol, Pyrazinamide and also on Kanamycin, Clofazimine and Cycloserine since past 3 months. She has lost weight from 35 kg to 27 kg. Her Chest X-Ray currently shows left lower zone fibrocavitatory TB and extensive left lower zone and bilateral upper zone consolidation. She is HIV negative. Her sputum for acid fast bacilli {AFB} is positive on smear and culture shows sensitivity to all ATT drugs. Her TB PCR also shows no mutation on resistance testing. She is continued on same line of management but she has a severe bout of hemoptysis 3 months later. Her sputum AFB is still positive and she subsequently died due to the same.
Expert Opinion :
Probably she had drug resistance TB that was not picked up. Confirmation with lab is essential. In vitro sensitivity to INH and rifampicin may not suggest in vivo sensitivity.
Answer Discussion :
A
amanyameenaly
bubble
Malnutrition itself causes immune defficiency specially protein deficiency this patient was in need for Bl. Transfusion to improve her immunity , elevate her heamoglobin concentration, and improve her appetite
3 years ago
R
Riaz Ahmed Syed
bubble
I endorse the statement of drug-disease compatibility and the unfortunate death could be likely due to non-compliance to medication, instead. This is the problem in our country as despite the medications dispensed, If it`s not properly administered, the results could be fatal and thus emphasizing the need for education, social support and counselling.
3 years ago

View More Comments
ask doctor
Ask a Doctor
Disclaimer: The information given by www.pediatriconcall.com is provided by medical and paramedical & Health providers voluntarily for display & is meant only for informational purpose. The site does not guarantee the accuracy or authenticity of the information. Use of any information is solely at the user's own risk. The appearance of advertisement or product information in the various section in the website does not constitute an endorsement or approval by Pediatric Oncall of the quality or value of the said product or of claims made by its manufacturer.